Overdoses can occur when you consume toxic levels of Xanax.
Symptoms of Overdose
Benzodiazepines alter the chemical pathways in the brain and suppress the central nervous system (CNS). Your CNS is responsible for blood pressure, heart rate, and temperature regulation, and an overdose on Xanax suppresses these functions that are necessary for life. Someone can overdose on Xanax when trying it for the first time, especially if mixed with another substance, which can heighten its effects. Overdose may be more common, however, in chronic misusers, those who relapse are at an increased risk of an overdose since their bodies are no longer tolerant of the amount of drugs they used to take.
Signs of an overdose include:
- Muscle weakness
- Extreme drowsiness
- Impaired coordination
- Lightheaded feelings
- Altered judgment
- Shallow or slowed breathing
An overdose on Xanax can lead to coma and even death if not treated properly. If you suspect an overdose on Xanax, seek immediate medical help.
When and How to Get Help
The first thing to do if you suspect an overdose is call 911. It is important that you are able to tell them how much Xanax was taken, as well as anything else that was taken so they can work to reverse the effects successfully. Oftentimes, the stomach will need to be pumped.
Overdoses can be accidental or intentional, and after the initial medical treatment, additional professional help may be necessary. If you, or someone you love, are struggling with Xanax dependence, help is available. Here at Futures, we provide specialized rehabilitation options, including therapies, support groups, and alternative treatment methods to help you or your loved one recover in peace and safety. Call us today for more information.